Alert archive / California / High Wind Watches in 2014
High Wind Watch 10, NWS San Diego, CA
NWS San Diego, CA issued this high wind watch at Nov 14, 2014, 1:50 PM PST for 4 counties in California. It took effect at Nov 16, 2014, 4:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 14, 2014, 1:50 PM PST (21:50 UTC)
- In effect from
- Nov 16, 2014, 4:00 AM PST
- Expired
- Nov 15, 2014, 1:10 PM PST
- In force
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 597 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
934 WWUS76 KSGX 142150 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 150 PM PST FRI NOV 14 2014 ...POTENTIALLY STRONG SANTA ANA WINDS TO DEVELOP ON SUNDAY AND MONDAY... .HIGH PRESSURE WILL BUILD AND COLD AIR WILL SURGE INTO THE GREAT BASIN LATE SATURDAY NIGHT AND ON SUNDAY...INCREASING THE OFFSHORE PRESSURE GRADIENTS ACROSS SOUTHERN CALIFORNIA. THESE POTENTIALLY STRONG AND GUSTY WINDS WILL INITIALLY BE NORTHERLY LATE SATURDAY NIGHT AND SUNDAY MORNING...BEFORE TRANSITIONING TO NORTHEASTERLY LATE IN THE DAY ON SUNDAY. BY SUNDAY EVENING...THESE WINDS WILL SPREAD INTO SAN DIEGO COUNTY AS WELL. CAZ042-048-055-057-150600- /O.NEW.KSGX.HW.A.0010.141116T1200Z-141118T0000Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- 150 PM PST FRI NOV 14 2014 ...HIGH WIND WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH MONDAY AFTERNOON. * WINDS...NORTH TO NORTHEASTERLY WINDS 20 TO 30 MPH...WITH GUSTS TO 50 MPH. GUSTS UP TO 65 MPH THROUGH THE FAVORED PASSES AND CANYONS. * TIMING...LATE SATURDAY NIGHT THROUGH MONDAY AFTERNOON...WITH STRONGEST WINDS OCCURRING ON SUNDAY MORNING AND AGAIN MONDAY MORNING. * LOCATION...ALONG AND NEAR COASTAL MOUNTAIN SLOPES AND FOOTHILLS AND BELOW PASSES AND CANYONS. * IMPACTS...STRONG GUSTY WINDS WILL MAKE DRIVING HAZARDOUS... ESPECIALLY FOR HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND LOCALIZED BLOWING DUST. * OUTLOOK...LOCALLY GUSTY OFFSHORE WINDS WILL CONTINUE THROUGH TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ050-056-058-150600- /O.NEW.KSGX.HW.A.0010.141117T0400Z-141118T0000Z/ SAN DIEGO COUNTY VALLEYS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 150 PM PST FRI NOV 14 2014 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON. * WINDS...NORTHEAST TO EASTERLY WINDS 20 TO 30 MPH...WITH GUSTS TO 50 MPH. GUSTS UP TO 65 MPH THROUGH THE FAVORED PASSES AND CANYONS. * TIMING...SUNDAY EVENING THROUGH MONDAY AFTERNOON...WITH THE STRONGEST WINDS OCCURRING LATE SUNDAY NIGHT AND MONDAY MORNING. * LOCATION...ALONG AND NEAR COASTAL MOUNTAIN SLOPES AND FOOTHILLS AND BELOW PASSES AND CANYONS. * IMPACTS...STRONG GUSTY WINDS WILL MAKE DRIVING HAZARDOUS... ESPECIALLY FOR HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND LOCALIZED BLOWING DUST. * OUTLOOK...LOCALLY GUSTY OFFSHORE WINDS WILL CONTINUE THROUGH TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ PALMER
3 follow-up statements
662 WWUS76 KSGX 150445 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 845 PM PST FRI NOV 14 2014 ...POTENTIALLY STRONG SANTA ANA WINDS TO DEVELOP ON SUNDAY AND MONDAY... .STRONG SURFACE HIGH PRESSURE WILL BUILD INTO THE GREAT BASIN LATE SATURDAY NIGHT AND SUNDAY AND COMBINE WITH NORTH TO NORTHEAST FLOW ALOFT TO BRING AREAS OF STRONG GUSTY NORTHEAST WINDS TO SOUTHERN CALIFORNIA SUNDAY AND MONDAY. THE WINDS WILL DEVELOP FIRST OVER THE SAN BERNARDINO COUNTY MOUNTAINS...INLAND EMPIRE...NORTHERN PARTS OF THE COACHELLA VALLEY AND SANTA ANA MOUNTAINS VERY LATE SATURDAY NIGHT AND SUNDAY MORNING...THEN GRADUALLY SPREAD SOUTH INTO SAN DIEGO COUNTY BY SUNDAY EVENING. LOCAL WIND GUSTS COULD EXCEED 65 MPH. WINDS WILL GRADUALLY DIMINISH MONDAY AFTERNOON AND EVENING. CAZ061-151400- /O.EXA.KSGX.HW.A.0010.141116T1200Z-141118T0000Z/ COACHELLA VALLEY- 845 PM PST FRI NOV 14 2014 ...HIGH WIND WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH MONDAY AFTERNOON. * WINDS...NORTH TO NORTHEASTERLY WINDS 20 TO 30 MPH...WITH GUSTS TO 50 MPH. LOCAL GUSTS UP TO 60 MPH NEAR THE FOOTHILLS OF THE LITTLE SAN BERNARDINO MOUNTAINS. * TIMING...LATE SATURDAY NIGHT THROUGH MONDAY AFTERNOON...WITH STRONGEST WINDS OCCURRING ON SUNDAY MORNING AND AGAIN MONDAY MORNING. * LOCATION...THROUGH AND BELOW CANYONS NEAR THE LITTLE SAN BERNARDINO MOUNTAINS AND ALONG HIGHWAY 62 AT THE NORTH END OF THE COACHELLA VALLEY. * IMPACTS...STRONG GUSTY WINDS WILL MAKE DRIVING HAZARDOUS... ESPECIALLY FOR HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND LOCALIZED BLOWING DUST. * OUTLOOK...LOCALLY GUSTY OFFSHORE WINDS WILL CONTINUE THROUGH TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ042-048-055-057-151400- /O.CON.KSGX.HW.A.0010.141116T1200Z-141118T0000Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- 845 PM PST FRI NOV 14 2014 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH MONDAY AFTERNOON... * WINDS...NORTH TO NORTHEASTERLY WINDS 20 TO 30 MPH...WITH GUSTS TO 50 MPH. GUSTS UP TO 70 MPH THROUGH THE FAVORED PASSES AND CANYONS. * TIMING...LATE SATURDAY NIGHT THROUGH MONDAY AFTERNOON...WITH STRONGEST WINDS OCCURRING ON SUNDAY MORNING AND AGAIN MONDAY MORNING. * LOCATION...ALONG AND NEAR COASTAL MOUNTAIN SLOPES AND FOOTHILLS AND BELOW PASSES AND CANYONS. * IMPACTS...STRONG GUSTY WINDS WILL MAKE DRIVING HAZARDOUS... ESPECIALLY FOR HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND LOCALIZED BLOWING DUST. * OUTLOOK...LOCALLY GUSTY OFFSHORE WINDS WILL CONTINUE THROUGH TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CAZ050-056-058-151400- /O.CON.KSGX.HW.A.0010.141117T0400Z-141118T0000Z/ SAN DIEGO COUNTY VALLEYS-RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- 845 PM PST FRI NOV 14 2014 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON... * WINDS...NORTHEAST TO EASTERLY WINDS 20 TO 30 MPH...WITH GUSTS TO 50 MPH. GUSTS UP TO 70 MPH THROUGH THE FAVORED PASSES AND CANYONS. * TIMING...SUNDAY EVENING THROUGH MONDAY AFTERNOON...WITH THE STRONGEST WINDS OCCURRING LATE SUNDAY NIGHT AND MONDAY MORNING. * LOCATION...ALONG AND NEAR COASTAL MOUNTAIN SLOPES AND FOOTHILLS AND BELOW PASSES AND CANYONS. * IMPACTS...STRONG GUSTY WINDS WILL MAKE DRIVING HAZARDOUS... ESPECIALLY FOR HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND LOCALIZED BLOWING DUST. * OUTLOOK...LOCALLY GUSTY OFFSHORE WINDS WILL CONTINUE THROUGH TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ MAXWELL
080 WWUS76 KSGX 151203 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 403 AM PST SAT NOV 15 2014 ...PERIODS OF STRONG GUSTY SANTA ANA WINDS FOR SUNDAY INTO MONDAY... .STRONG SURFACE HIGH PRESSURE WILL BUILD INTO THE GREAT BASIN LATE TONIGHT AND SUNDAY AND COMBINE WITH NORTH TO NORTHEAST FLOW ALOFT TO BRING AREAS OF STRONG GUSTY NORTHEAST WINDS TO SOUTHERN CALIFORNIA SUNDAY AND MONDAY. THE WINDS WILL DEVELOP FIRST OVER THE SAN BERNARDINO COUNTY MOUNTAINS...INLAND EMPIRE...NORTHERN PARTS OF THE COACHELLA VALLEY...AND THE SANTA ANA MOUNTAINS VERY LATE TONIGHT AND SUNDAY MORNING...THEN GRADUALLY SPREAD SOUTHWARD INTO SAN DIEGO COUNTY BY SUNDAY EVENING. LOCAL WIND GUSTS COULD EXCEED 65 MPH. WINDS WILL WEAKEN MONDAY AFTERNOON AND EVENING BUT COULD REMAIN NEAR ADVISORY THRESHOLDS INTO TUESDAY. CAZ042-048-055-057-061-152230- /O.UPG.KSGX.HW.A.0010.141116T1200Z-141118T0000Z/ /O.NEW.KSGX.HW.W.0013.141116T1200Z-141117T2000Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- COACHELLA VALLEY- 403 AM PST SAT NOV 15 2014 ...HIGH WIND WARNING IN EFFECT FROM 4 AM SUNDAY TO NOON PST MONDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 AM SUNDAY TO NOON PST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...NORTH TO NORTHEAST 25 TO 35 MPH WITH GUSTS TO 60 MPH. LOCAL GUSTS TO 75 MPH BELOW THE CAJON PASS AND ALONG THE COASTAL SLOPES OF THE SANTA ANA MOUNTAINS. * TIMING...LATE TONIGHT THROUGH MONDAY AFTERNOON...WITH STRONGEST WINDS OCCURRING ON SUNDAY MORNING AND AGAIN MONDAY MORNING. * LOCATION...ALONG AND NEAR COASTAL MOUNTAIN SLOPES AND FOOTHILLS AND BELOW PASSES AND CANYONS. * IMPACTS...STRONG GUSTY WINDS WILL MAKE DRIVING HAZARDOUS... ESPECIALLY FOR HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND LOCALIZED BLOWING DUST. * OUTLOOK...LOCALLY GUSTY NORTHEAST WINDS WILL CONTINUE THROUGH TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ056-152230- /O.UPG.KSGX.HW.A.0010.141117T0400Z-141118T0000Z/ /O.NEW.KSGX.HW.W.0013.141116T1200Z-141117T2000Z/ RIVERSIDE COUNTY MOUNTAINS- 403 AM PST SAT NOV 15 2014 ...HIGH WIND WARNING IN EFFECT FROM 4 AM SUNDAY TO NOON PST MONDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 AM SUNDAY TO NOON PST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...NORTH TO NORTHEAST 25 TO 35 MPH WITH GUSTS TO 60 MPH. * TIMING...SUNDAY THROUGH MONDAY AFTERNOON...WITH STRONGEST WINDS OCCURRING ON SUNDAY MORNING AND AGAIN MONDAY MORNING. * LOCATION...ALONG AND NEAR COASTAL MOUNTAIN SLOPES AND FOOTHILLS AND BELOW PASSES AND CANYONS. * IMPACTS...STRONG GUSTY WINDS WILL MAKE DRIVING HAZARDOUS... ESPECIALLY FOR HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS. * OUTLOOK...LOCALLY GUSTY NORTHEAST WINDS WILL CONTINUE THROUGH TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ050-058-152230- /O.EXT.KSGX.HW.A.0010.141117T0400Z-141117T2000Z/ SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS- 403 AM PST SAT NOV 15 2014 ...HIGH WIND WATCH NOW IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING... THE HIGH WIND WATCH IS NOW IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY MORNING. * WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS TO 55 MPH. GUSTS TO 70 MPH THROUGH THE FAVORED PASSES AND CANYONS. * TIMING...SUNDAY EVENING THROUGH MONDAY AFTERNOON...WITH THE STRONGEST WINDS OCCURRING LATE SUNDAY NIGHT AND MONDAY MORNING. * LOCATION...ALONG AND NEAR COASTAL MOUNTAIN SLOPES AND FOOTHILLS AND BELOW PASSES AND CANYONS. * IMPACTS...STRONG GUSTY WINDS WILL MAKE DRIVING HAZARDOUS... ESPECIALLY FOR HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND LOCALIZED BLOWING DUST. * OUTLOOK...LOCALLY GUSTY OFFSHORE WINDS WILL CONTINUE THROUGH TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ FOR A DETAILED MAP OF THE HAZARD: WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=SGX 17
591 WWUS76 KSGX 152110 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 110 PM PST SAT NOV 15 2014 ...PERIODS OF STRONG GUSTY SANTA ANA WINDS FOR SUNDAY INTO MONDAY... .A STRONG SURFACE HIGH PRESSURE SYSTEM WILL BUILD INTO THE GREAT BASIN LATE TONIGHT AND DURING THE DAY ON SUNDAY...COMBINING WITH NORTH TO NORTHEAST FLOW ALOFT TO BRING AREAS OF STRONG GUSTY NORTHEAST WINDS TO SOUTHERN CALIFORNIA ON SUNDAY AND MONDAY. THE WINDS WILL DEVELOP FIRST OVER THE SAN BERNARDINO COUNTY MOUNTAINS...INLAND EMPIRE...NORTHERN PARTS OF THE COACHELLA VALLEY...AND THE SANTA ANA MOUNTAINS VERY LATE TONIGHT AND SUNDAY MORNING...THEN GRADUALLY SPREAD SOUTHWARD INTO SAN DIEGO COUNTY BY SUNDAY EVENING. LOCAL WIND GUSTS COULD EXCEED 65 MPH. THESE OFFSHORE WINDS WILL WEAKEN MONDAY AFTERNOON AND EVENING...BUT COULD REMAIN NEAR ADVISORY THRESHOLDS INTO TUESDAY. CAZ050-058-160600- /O.UPG.KSGX.HW.A.0010.141117T0400Z-141117T2000Z/ /O.EXB.KSGX.HW.W.0013.141117T0400Z-141117T2000Z/ SAN DIEGO COUNTY VALLEYS-SAN DIEGO COUNTY MOUNTAINS- 110 PM PST SAT NOV 15 2014 ...HIGH WIND WARNING IN EFFECT FROM 8 PM SUNDAY TO NOON PST MONDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 8 PM SUNDAY TO NOON PST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS TO 55 MPH. GUSTS TO 70 MPH THROUGH THE FAVORED PASSES AND CANYONS. * TIMING...SUNDAY EVENING THROUGH MONDAY AFTERNOON...WITH THE STRONGEST WINDS OCCURRING LATE SUNDAY NIGHT AND MONDAY MORNING. * LOCATION...ALONG AND NEAR COASTAL MOUNTAIN SLOPES AND FOOTHILLS AND BELOW PASSES AND CANYONS. * IMPACTS...STRONG GUSTY WINDS WILL MAKE DRIVING HAZARDOUS... ESPECIALLY FOR HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND LOCALIZED BLOWING DUST. * OUTLOOK...LOCALLY GUSTY OFFSHORE WINDS WILL CONTINUE THROUGH TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ042-048-055>057-061-160600- /O.CON.KSGX.HW.W.0013.141116T1200Z-141117T2000Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS-COACHELLA VALLEY- 110 PM PST SAT NOV 15 2014 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 AM SUNDAY TO NOON PST MONDAY... * WINDS...NORTH TO NORTHEAST 25 TO 35 MPH...WITH GUSTS TO 60 MPH. LOCAL GUSTS TO 75 MPH BELOW THE CAJON PASS AND ALONG THE COASTAL SLOPES OF THE SANTA ANA MOUNTAINS. * TIMING...LATE TONIGHT THROUGH MONDAY AFTERNOON...WITH STRONGEST WINDS OCCURRING ON SUNDAY MORNING AND AGAIN MONDAY MORNING. * LOCATION...ALONG AND NEAR COASTAL MOUNTAIN SLOPES AND FOOTHILLS AND BELOW PASSES AND CANYONS. * IMPACTS...STRONG GUSTY WINDS WILL MAKE DRIVING HAZARDOUS... ESPECIALLY FOR HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE LIMBS AND LOCALIZED BLOWING DUST. * OUTLOOK...LOCALLY GUSTY NORTHEAST WINDS WILL CONTINUE THROUGH TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ PALMER
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this high wind watch went out at Nov 14, 10:00 AM PST, 3 hours 50 minutes earlier.
Area forecast discussion, Nov 14, 10:00 AM PST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 1000 AM PST FRI NOV 14 2014 .SYNOPSIS... LIGHT SHOWERS TAPERING OFF THIS MORNING...WITH COOL CONDITIONS AND PARTLY TO MOSTLY CLOUDY SKIES PREVAILING. ALTHOUGH THIS COOLER WEATHER WILL CONTINUE THROUGH SATURDAY...DRY AND WARMER CONDITIONS WILL DEVELOP FOR SUNDAY THROUGH TUESDAY...AS HIGH PRESSURE BUILDS OVER THE REGION. OFFSHORE WINDS WILL DEVELOP THESE DAYS AS WELL...WITH GUSTY NORTHEAST WINDS NEAR THE COASTAL MOUNTAIN SLOPES AND ADJACENT FOOTHILL AREAS. A SERIES OF TROUGHS WILL THEN MOVE INTO THE WEST COAST FOR THE LATTER PART OF THE WORK WEEK...WITH THE ONSHORE FLOW AND COOLER CONDITIONS PREVAILING AS WELL AS THE NIGHT AND MORNING COASTAL LOW CLOUDS AND FOG RETURNING. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... WATER VAPOR IMAGERY SHOWS A TROUGH OF LOW PRESSURE MOVING INLAND ACROSS SOUTHERN CALIFORNIA THIS MORNING...WITH THE OMEGA BLOCK PERSISTING TO OUR NORTH. THIS DISTURBANCE HELPED DEEPEN THE MARINE LAYER TO WELL OVER 6500 FEET THIS MORNING...AND BROUGHT SOME LIGHT RAIN SHOWERS ALONG THE WEST OF THE MOUNTAINS. WHILE MOST LOCATIONS ONLY SAW A FEW HUNDREDTHS...A FEW LOCATIONS REPORTED TOTALS BETWEEN 0.1 AND 0.15 INCHES IN THE LAST 12 HOURS...INCLUDING CRESTLINE RIDGE AND LAGUNA BEACH. ALTHOUGH THIS LIGHT RAINFALL WILL NOT MAKE A DENT IN OUR DROUGHT...IT WAS NICE TO WAKE UP TO...EVEN IF IT DID MAKE MY DIRTY CAR WORSE. NEEDLESS TO SAY...COOLER CONDITIONS WILL CONTINUE TO PREVAIL ACROSS THE REGION TODAY...WITH PARTLY TO MOSTLY CLOUDY SKIES PREVAILING...ESPECIALLY WEST OF THE MOUNTAINS. THESE COOL CONDITIONS WILL CONTINUE THROUGH SATURDAY THOUGH...WITH TEMPERATURES REMAINING UP TO 10 DEGREES BELOW NORMAL. HIGH PRESSURE WILL REBUILD ALONG THE WEST COAST FOR SUNDAY THROUGH TUESDAY...WITH DRY AND WARMER CONDITIONS DEVELOPING. NORTHERLY WINDS WILL ALSO DEVELOP DURING THE DAY ON SUNDAY...TRANSITIONING TO NORTHEASTERLY AND EASTERLY AS WELL AS SHIFTING SOUTHWARD INTO SAN DIEGO COUNTY OVERNIGHT AND ON MONDAY. AT THIS POINT IN TIME...THE MODELS ARE COMING INTO BETTER AGREEMENT WITH THE TIMING OF THIS WIND EVENT...INCREASING THE OFFSHORE WINDS ON SUNDAY AND INTO MONDAY...THEN WEAKENING WINDS FOR TUESDAY. ALTHOUGH IT WILL MOST LIKELY BE GRADIENT DRIVEN EVENT...THE 12Z NAM AND 00Z CANSAC WRF ARE SHOWING SOME DECENT UPPER LEVEL SUPPORT. THE 12Z CANSAC MM5 IS NOT AS STRONG THOUGH...AND AWAITING THE REST OF THE 12Z MODELS TO SEE WHAT THEY SHOW. AT THIS POINT IN TIME THOUGH...IT APPEARS LIKE A MODERATE SANTA ANA EVENT WILL BE POSSIBLE...WITH SOME LOCALLY STRONGER WINDS POSSIBLE THROUGH THE FAVORED AREAS. THIS EVENT WILL ALSO BE A RELATIVELY COOL EVENT...WITH DAY TIME TEMPERATURES ONLY IN THE MID 70S TO AROUND 80. THAT BEING SAID...TEMPERATURES WEST OF THE MOUNTAINS WILL BE RUNNING 5 TO 10 DEGREES...WHILE THE MOUNTAIN AND DESERT AREAS WILL BE NEAR OR BELOW NORMAL. A SERIES OF STORMS WILL THEN MOVE INLAND ALONG THE WEST COAST FOR THE LATTER PART OF THE WORK WEEK...WITH ONSHORE FLOW AND COOLER CONDITIONS DEVELOPING ONCE AGAIN. CURRENTLY...IT LOOKS LIKE ONE SYSTEM SOME TIME AROUND WEDNESDAY AND ANOTHER FOR LATE THURSDAY AND FRIDAY. THE FIRST OF THESE WILL WEAKEN AS IT MOVES INTO THE WEST COAST...WITH ANY PRECIPITATION STAYING WELL TO OUR NORTH. AS FOR THE THURSDAY NIGHT AND FRIDAY SYSTEM...THE MODELS ARE STILL VARYING ON THE STRENGTH...WITH THE GEM AND ECMWF TRENDING STRONGER THAN THE 12Z GFS. FOR NOW...WILL KEEP THE FORECAST DRY...BUT MAY NEED TO THINK ABOUT ADDING SOME LOW POPS IF THERE IS SOME DECENT RUN TO RUN CONSISTENCY OF THE 12Z MODELS. OTHERWISE...JUST EXPECT SOME PERIODS OF CLOUDS...WITH COASTAL LOW CLOUDS AND FOG POSSIBLE EACH NIGHT. && .AVIATION... 141630Z...COAST/VALLEYS/COASTAL MOUNTAIN SLOPES...MULTIPLE BKN-SCT CLOUD LAYERS...WITH BASES 1500-3000 FT MSL...TOPS 5500-6500 FT MSL...LOCAL VIS 3-5 SM...MOUNTAIN OBSCURATION...ISOLATED LIGHT SHOWERS/DRIZZLE AND BKN-SCT HIGH CLOUDS AOA 20000 FT MSL. THROUGH 15/0000 UTC...LOW CLOUDS BECOMING MAINLY SCT IN COVERAGE WITH SHOWERS DIMINISHING....MOSTLY UNRESTRICTED VIS PREVAILING AND DECREASING HIGH CLOUDS. 15/0000-1500 UTC...CLOUDS THICKENING AND BECOMING BKN-OVC AGAIN...WITH BASES 2000-3000 FT MSL AND TOPS 4000-4500 FT MSL. MOUNTAIN OBSCURATION LIKELY AGAIN. MOUNTAIN RIDGES AND DESERT SLOPES/DESERTS...SCT-BKN CLOUDS AOA 20000 FT MSL DIMINISHING THROUGH THE DAY WITH UNRESTRICTED VIS CONTINUING THROUGH SATURDAY MORNING. W WINDS 15-25 KT WITH GUSTS 30-40 KT ALONG MOUNTAIN RIDGES...THROUGH AND BELOW CANYONS/PASSES...ALONG DESERT SLOPES AND INTO ADJACENT DESERT AREAS WILL CREATE MOD-STG UP/DOWNDRAFTS AND LLWS OVER AND E OR NE OF THE MOUNTAINS. && .MARINE... 830 AM...NO HAZARDOUS MARINE WEATHER IS EXPECTED THROUGH TUESDAY. && .BEACHES... 830 AM...BUOYS OVER THE SAN DIEGO COUNTY COASTAL WATERS SHOW A BUILDING WEST-NORTHWEST SWELL...WITH THE SAN CLEMENTE BASIN BUOY SHOWING SWELL HEIGHTS/PERIODS UP TO 5 FT/16 SECONDS...AND THE NEARSHORE CDIP BUOYS OFF OF SOUTHERN SAN DIEGO COUNTY SHOWING SWELL HEIGHTS/PERIODS OF 3-4 FT/17 SECONDS. THIS SWELL SHOULD CONTINUE TO BUILD TODAY...PEAKING AT 6-7 FT/14-16 SECONDS THIS AFTERNOON AND EVENING. THE SWELL WILL GENERATE ELEVATED SURF OF 3 TO 6 FEET AND STRONG RIP CURRENTS TODAY AND SATURDAY. LOCAL SETS OF 7 FEET ARE POSSIBLE NORTH OF NEWPORT BEACH AND SOUTH OF ENCINITAS THIS AFTERNOON INTO SATURDAY MORNING. SWELL AND SURF WILL SLOWLY LOWER LATE SATURDAY INTO MONDAY. && .FIRE WEATHER (FROM PREVIOUS DISCUSSION)... OFFSHORE FLOW WILL DEVELOP SUNDAY AND CONTINUE THROUGH MONDAY. THIS WILL LIKELY BRING AREAS OF MODERATELY STRONG NORTHEAST WINDS THROUGH/BELOW PASSES AND CANYONS AND BELOW MOUNTAIN CRESTS. BASED ON CURRENT PROJECTIONS...STRONGEST WINDS WILL BE SUNDAY NIGHT...AND LOWEST HUMIDITIES WILL BE MONDAY. IT IS POSSIBLE THAT MINIMUM RH VALUES WILL BE NEAR OR BELOW 10 PERCENT OVER INLAND AREAS MONDAY AND COULD CONTINUE TUESDAY THOUGH WITH LESS WIND. THE LIGHT SHOWERS THAT COULD OCCUR THIS MORNING WILL LIKELY NOT BE WETTING RAIN...SO CONDITIONS WILL CONTINUE TO BE DRY. && .SKYWARN... SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. && .SGX WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...PALMER AVIATION/MARINE...HARRISON FIRE WEATHER...17
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 2:20 PM PST | Fire Weather Watch | SGX | Orange, Riverside, San Bernardino, San Diego | 23 hr |
Nearby
High Wind Watches in California, 2014Every high wind watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.